Merry Christmas to all of you!I am a new doctor(just finished my studies) and I'd like your medical opinion about a case that I saw today.There is a woman 60 years old with cancer of stage 1(T1N0M0),LNs negative(0/20),grade 3,ormonic receptors negative and c-erb negative.She has finished 8 circles of chemotherapy(4 adriamycin-cyclofosfamid and 4 Taxotere.She has been operated in June 2007.Today her left breast(the one with the problem) was rather irritated for the first time since the operation.To me(I am mostly unexperienced and without a specialty yet) seemed to be a flammation.It was red and hot,she had mo fever or edema though.I'm now wondering:Could it be a peau d'orange situation,could it be a side-effect of Taxotere,could it be just a disorientation of lymph vessels of the area?Is it common or possible to notice something like this in a woman like her (with an operated tumor of good prognosis),only a semester after the operation and while she has been taken a chemotherapy?Could it be a new "beginning stronger than the first one''?I am looking forward to hearing from you soon.
Dear TUSCANY1979, Peau d’orange This term means "orange skin" in French. It's when the skin of the breast looks like the skin of a navel orange: It gets swollen and the hair follicles look like lots of little dimples. This can be a sign of inflammatory breast cancer. However, inflammation of the breast can also be due to other things such as infection, or perhaps lymphedema. Chemotherapy alone would unlikely cause such a situation. You may want to refer her back to her surgeon to check this out.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.